Alert archive / California / High Wind Warnings in 2024

High Wind Warning 2, NWS Sacramento, CA

March 13, 2024

NWS Sacramento, CA issued this high wind warning at Mar 13, 2024, 1:37 AM PDT. It took effect at Mar 13, 2024, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2024, 1:37 AM PDT (08:37 UTC)
In effect from
Mar 13, 2024, 11:00 PM PDT
Expired
Mar 15, 2024, 5:00 PM PDT
In force
42 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

262 
WWUS76 KSTO 130837
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
137 AM PDT Wed Mar 13 2024


CAZ068-069-140030-
/O.UPG.KSTO.HW.A.0002.240314T0600Z-240315T1800Z/
/O.NEW.KSTO.HW.W.0002.240314T0600Z-240316T0000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
137 AM PDT Wed Mar 13 2024

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
PDT FRIDAY...

* WHAT...Northeast winds 40 to 55 mph with gusts up to 75 mph 
  possible. Strongest winds above 4000 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada Counties.

* WHEN...From 11 PM this evening to 5 PM PDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ015>019-063-140030-
/O.EXT.KSTO.WI.Y.0011.240314T0000Z-240316T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
137 AM PDT Wed Mar 13 2024

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...From 5 PM this afternoon to 5 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
201 
WWUS76 KSTO 132057
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
157 PM PDT Wed Mar 13 2024

CAZ068-069-141200-
/O.CON.KSTO.HW.W.0002.240314T0600Z-240316T0000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
157 PM PDT Wed Mar 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT FRIDAY...

* WHAT...Northeast winds 40 to 55 mph with gusts up to 80 mph 
  possible. Strongest winds above 4000 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada Counties.

* WHEN...From 11 PM this evening to 5 PM PDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ015>019-063-141200-
/O.CON.KSTO.WI.Y.0011.240314T0000Z-240316T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
157 PM PDT Wed Mar 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...From 5 PM this afternoon to 5 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
376 
WWUS76 KSTO 141204
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
504 AM PDT Thu Mar 14 2024

CAZ068-069-142300-
/O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
504 AM PDT Thu Mar 14 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WHAT...Northeast winds 40 to 55 mph with gusts up to 80 mph 
  possible. Strongest winds above 4000 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada Counties.

* WHEN...Until 5 PM PDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ015>019-063-142300-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
504 AM PDT Thu Mar 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...Until 5 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
851 
WWUS76 KSTO 142106
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
206 PM PDT Thu Mar 14 2024

CAZ068-069-151200-
/O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
206 PM PDT Thu Mar 14 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WHAT...Northeast winds 40 to 55 mph with gusts up to 80 mph 
  possible. Strongest winds above 4000 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada Counties.

* WHEN...Until 5 PM PDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ015>019-063-151200-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
206 PM PDT Thu Mar 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...Until 5 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
516 
WWUS76 KSTO 150908
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
208 AM PDT Fri Mar 15 2024

CAZ019-151015-
/O.CAN.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/
Northern San Joaquin Valley-
Including the cities of Stockton and Modesto
208 AM PDT Fri Mar 15 2024

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels. Breezy winds remain in
the forecast throughout the morning so please remain cautious
during the morning commute. 

$$

CAZ068-069-160000-
/O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
208 AM PDT Fri Mar 15 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Northeast winds 40 to 55 mph with gusts up to 75 mph 
  possible. Strongest winds above 4000 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada Counties.

* WHEN...Until 5 PM PDT Today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ015>018-063-160000-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
208 AM PDT Fri Mar 15 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...Until 5 PM PDT Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
956 
WWUS76 KSTO 152157
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
257 PM PDT Fri Mar 15 2024

CAZ068-069-160000-
/O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
257 PM PDT Fri Mar 15 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Northeast winds 40 to 55 mph with gusts up to 75 mph 
  possible. Strongest winds above 4000 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada Counties.

* WHEN...Until 5 PM PDT Today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds are expected to diminish this
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ015>018-063-160000-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
257 PM PDT Fri Mar 15 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...Until 5 PM PDT Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds are expected to diminish this
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
706 
WWUS76 KSTO 152354
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
454 PM PDT Fri Mar 15 2024

CAZ068-069-160100-
/O.EXP.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
454 PM PDT Fri Mar 15 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

North/northeast winds will continue to subside through the evening.
Therefore, the High Wind Warning will be allowed to expire at 5 
PM PDT. Gusty winds may still impact wind-prone peaks and 
ridgetops over the next few hours.

$$

CAZ015>018-063-160100-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
454 PM PDT Fri Mar 15 2024

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

Northerly winds will continue to subside through the evening
hours. Therefore, the Wind Advisory will be allowed to expire at 5
PM PDT.

$$

Rowe

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Mar 12, 12:14 PM PDT, 13 hours 23 minutes earlier.

Area forecast discussion, Mar 12, 12:14 PM PDT, 13 hours 23 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1214 PM PDT Tue Mar 12 2024

.Synopsis...
Strong possibly damaging winds above 4000 feet late Wednesday
through late Thursday with gusty winds elsewhere. Warming and
drying trend through the weekend.

&&

Weak westly flow with a broad weak trough continues to cause
clouds and light precipitation in the area today...this will
decrease quickly this evening.

Upper winds and pattern whiplash over the next few days as
ensembles in good agreement that a deep anomalous upper trough
eventually sets up over SoCal by Thursday afternoon. As this
happens strong easterly offshore flow sets up by Wednesday night
and continues through most of Thursday. EFI values are pretty high
from Sierra ridge eastward down to around 4000 feet. NBM
probabilities showing a good (50-70%) chance of 75 mph wind gusts
at highest peaks with this wind producing pattern. Gusty winds
also expected in the valley a bit earlier on Wednesday and will be
concdentrated mainly in the west part of the valley. Highest
valley winds will likely be in the delta area with gust pushing 45
to 50 mph. This will result in a mid to high end wind advisory for
lower elevations. At high elevations...could see some impacts in
the form of downed trees and power outages.

WMR

&&
.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)...

Over the weekend, interior Northern California will remain
sandwiched between a high pressure system to the north, and a low
pressure system to the southeast. We will remain in this pattern
throughout the extended forecast period. This will cause dry
weather, and temperature rises across the area. High temperatures
will be up to 10 degrees warmer than the climatological normal for
the time of year. With this particular pattern, as the low moves
further to the southeast, winds will also continue to calm over the
course of the day on Saturday, with only light winds remaining
through the rest of the extended forecast period. //SP
&&

.AVIATION...

In the Central Valley, mainly VFR conditions over the next 24
hours except for localized MVFR conditions from isolated rain
showers thru 04z Wed. Light winds until north winds in Valley
develop 08z Wed, increasing through the day. In
foothills/mountains, areas of MVFR with localized IFR conditions
in rain/snow showers through 05z Wed. Snow levels 4500-6000 feet.
Local southwest surface wind gusts up to 35 kts over higher
terrain thru 03z Wed, weakening, then becoming northeast by 12z
Wed.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 5 PM Wednesday to 11 AM PDT Friday for
Carquinez Strait and Delta-Central Sacramento Valley-Mountains
Southwestern Shasta County to Western Colusa County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley.

Winter Weather Advisory until 5 PM PDT this afternoon for West
Slope Northern Sierra Nevada-Western Plumas County/Lassen Park.

High Wind Watch from Wednesday evening through Friday morning
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

Nearby

High Wind Warnings in California, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.